Alert archive / Arizona / Wind Advisories in 2014

Wind Advisory 23, NWS Flagstaff, AZ

October 12, 2014Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Oct 12, 2014, 1:30 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2014, 1:30 PM MST (20:30 UTC)
Expired
Oct 12, 2014, 7:00 PM MST
In force
6 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2014-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2014-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2274 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WWUS75 KFGZ 122030
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
130 PM MST SUN OCT 12 2014

...A LOW PRESSURE TROUGH PASSING THROUGH THE UTAH AND COLORADO IS
RESPONSIBLE FOR THE STRONG AND GUSTY WINDS OVER EASTERN ARIZONA...


AZZ011-013-014-040-130200-
/O.NEW.KFGZ.WI.Y.0023.141012T2030Z-141013T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON
130 PM MST SUN OCT 12 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING...STRONG GUSTY WEST NORTHWEST WINDS WILL CONTINUE THROUGH
  EARLY THIS EVENING. 

* WINDS...WEST NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS UP TO
  50 MPH ARE EXPECTED.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES...AND ALONG CROSSWIND PRONE HIGHWAYS INCLUDING
  INTERSTATE 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
1 follow-up statement
362 
WWUS75 KFGZ 130157
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
657 PM MST SUN OCT 12 2014

AZZ011-013-014-040-130300-
/O.EXP.KFGZ.WI.Y.0023.000000T0000Z-141013T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON
657 PM MST SUN OCT 12 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

WIND SPEEDS WILL CONTINUE TO DECREASE THIS EVENING A COLD FRONT
MOVES SOUTH THROUGH THE AREA. EXPECT NORTH TO NORTHWEST WINDS AT 5
TO 15 MPH OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 12, 9:30 AM MST, 4 hours earlier.

Area forecast discussion, Oct 12, 9:30 AM MST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST SUN OCT 12 2014

.SYNOPSIS...DRY CONDITIONS ARE EXPECTED FOR THE NEXT WEEK. A DRY
COLD FRONT WILL BRING GUSTY WESTERLY WINDS TODAY...AND THEN COOLER
TEMPERATURES ON MONDAY. TEMPERATURES FOR THE REST OF NEXT WEEK WILL
BE A FEW DEGREES ABOVE NORMAL.
&&

.DISCUSSION...A FEW HIGH CLOUDS WILL ACCOMPANY A DRY COLD FRONT
FORECAST TO PUSH THROUGH THE NORTHEAST PART OF THE STATE TODAY...
PROVIDING SOME BREEZY TO WINDY WEST TO NORTHWEST WINDS MAINLY FROM
THE MOGOLLON RIM NORTH. TODAY'S HIGH TEMPERATURES WILL RUN 2-5
DEGREES ABOVE NORMAL MOST PLACES EXCEPT FOR THE FOUR CORNERS AREA
WHERE HIGH'S TODAY WILL BE NEAR NORMAL. OVERNIGHT INTO
MONDAY...LESS WIND CAN BE EXPECTED EXCEPT FOR BREEZY NORTHEAST WINDS
FROM THE MOGOLLON RIM SOUTH...DRY CONDITIONS...COOLER WITH NEAR
NORMAL TEMPERATURES DURING THE DAY MONDAY.
&&

PREVIOUS DISCUSSION /325 AM MST/...OVERALL DRY WEATHER CONDITIONS
WILL CONTINUE INTO  NEXT WEEKEND WITH TWO BREEZY WIND PERIODS...
TODAY AND ON WEDNESDAY...AS LOW PRESSURE SYSTEMS MOVE THROUGH THE
GREAT BASIN. A DRY COLD FRONT WILL MOVE THROUGH NORTHEASTERN ARIZONA
TODAY. EXPECT PERIODS OF GUSTY WESTERLY WINDS AS THE FRONT PASSES
THROUGH. BY MONDAY...COOLER TEMPERATURES WILL MOVE INTO ARIZONA
ALONG WITH NORTHEASTERLY WINDS OVER THE MOGOLLON RIM PLATEAU FROM
THE FLAGSTAFF REGION SOUTHEAST TO THE WHITE MOUNTAINS. A HIGH
PRESSURE RIDGE WILL MOVE ACROSS ARIZONA FOR THE FIRST HALF OF NEXT
WEEK BRINGING A BRIEF WARMING TREND IN SOME AREAS ON TUESDAY AND
WEDNESDAY.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS  ARE EXPECTED FOR
THE NEXT 24 HOURS. BREEZY W/NW WINDS OF 15-20KT WITH GUSTS 25-35 KT
THROUGH THIS AFTERNOON...WITH HIGHEST GUSTS NEAR NEW MEXICO
BORDER...THEN WEAKENING OVERNIGHT. AVIATION DISCUSSION NOT UPDATED
FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........TC/BOHLIN
AVIATION.......KD

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 5:55 PM MSTSevere Thunderstorm WarningFGZGila35 min

Nearby

Wind Advisories in Arizona, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.